MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE METER

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE METER
Model Number 9697
Medical Device Problem Code Missing Test Results (3267)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer returned the suspected device for evaluation.No test strips were returned.Upon investigation, the returned meter switched on as expected.The customer service mode was run and no anomalies were found.Three control tests were run using the returned meter with in-house contour next control solution and in-house contour next test strips to check meter functionality.All three results were within specifications and properly stored in the meter's memory.The date issue could not be verified as all tests obtained during in-house testing were correctly stored in the meter's memory and the missing result from 2011 mentioned in the event was not recorded as 2011 in the meter's memory, it was recorded as 2021.There were no other readings between 2021 and the latest reading obtained in 2022.Ascensia is still investigating the issue of missing test results.The patient/family was the initial reporter, so personal information was not entered.No information was captured in as the customer's weight was not provided.
 
Event or Problem Description
The customer reported that his blood glucose readings were not being stored in the memory of the contour next meter.The customer also stated that the year on the date associated with the readings switched from 2021 to 2011 to 2022.There was no allegation of an adverse event.The customer was advised to return the device for evaluation.A replacement meter kit was sent to the customer.
 
Additional Manufacturer Narrative
An in-house testing was performed with the returned contour next meter, in-house contour next test strips and in-house contour next control solution, which gave a satisfactory performance.Additionally, an in-house testing was performed with the returned meter and in-house test strips using blood sample, which also gave a satisfactory performance.The blood glucose readings obtained during the in-house testing were properly stored in the meter's memory.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE METER
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
Manufacturer (Section G)
PHC CORPORATION (REGISTRATION #: 3004167884)
110 oaza-inoshiri-aza
-nishiueno, wakimachi
mima tokusima 779-3 603
JA   779-3603
Manufacturer Contact
shweta gulati
100 summit lake drive
valhalla, NY 10595
9142361830
MDR Report Key15713889
Report Number1810909-2022-00175
Device Sequence Number20501980
Product Code NBW
UDI-Device Identifier00301939697010
UDI-Public00301939697010
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121190
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number9697
Device Catalogue Number9697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2022
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date11/02/2022
Supplement Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age75 YR
Patient SexMale